Adderall and Weight Loss: Here’s the Skinny
Many people are looking for quick, simple methods to shed weight. If you’ve heard about the prescription medicine Adderall may cause an increase in weight gain, you might be wondering if it’s something that you could consider to lose the pounds.
Adderall is a medicine used to treat ADHD (ADHD) and the condition known as narcolepsy. It is a mixture of amphetamine and dextroamphetamine, which are stimulant drugs that affect the chemicals within the brain. It’s possible to take this medication to lose weight if your doctor prescribes it. Here’s the information you need.
HTML0 Adderall abuse to lose weight
Indeed, decreased appetite, weight gain, and body fat can adversely affect Adderall usage. Children and adults alike may experience these issues while taking this drug. However, Adderall does not have the approval of the U.S. Food and Drug Administration (FDA) for weight loss. It’s approved for treating ADHD and narcolepsy.
However, your physician may recommend Adderall off-label to help you shed weight. “Off-label” means the use of the medication has not been vetted or approved by the FDA. It would be best if you only utilized Adderall to lose weight tool when your doctor has prescribed it to you. Your doctor must monitor your progress to ensure it’s effective and safe.
Adderall can have severe side effects, which is an excellent reason not to use it to lose some weight. Some of the potential side effects associated with Adderall usage include:
- high blood pressure
- Heart rate increases
- mood shifts
- trouble sleeping
Adderall is particularly dangerous for those with heart problems or other issues. Even if you’re suffering from ADHD or Narcolepsy, your physician won’t likely prescribe Adderall for those who suffer from a heart problem or are at a high risk for developing one.
Serious health warnings
Adderall is a drug with a warning in a box, the FDA’s most critical alert. The notice states that Adderall is a risky drug of dependence. This means that you may be physically and psychologically addicted to it. The warning warns that Adderall could cause sudden death and severe heart problems.
Loss of weight in kids
One potential side effect associated with Adderall usage in children who are taking the medication to manage ADHD is slow growth and low weight gain.
According to the results of a 2014 study 2014 that looked at stimulants for ADHD among children, it has been associated with slower growth of the body mass index (BMI). Children who took inspiration to manage their ADHD had lower BMI. However, this did appear to alter in later years. Children who used stimulants seemed to gain weight more than those who took the drug.
If your child takes Adderall and you’re worried about weight gain or decreased appetite, speak to your doctor. They’ll be able to answer any questions you have and provide you with advice on eating habits.
The doctor might recommend your child to a licensed dietician for special assistance if required. With the help of these health professionals, you can control your child’s diet to ensure they’re eating healthy and maintaining the weight at a healthy level.
Talk to your doctor.
If you’re worried about your weight gain, Adderall is not the solution to lose weight you might be seeking. It’s a potent medication that could cause dangerous adverse consequences. It is best to use it only with a prescription from your physician.
If you are unsure about weight loss or how Adderall use could affect your child or yourself, consult your physician. They will help you determine an effective weight loss strategy that works for you. They can assist in managing any adverse effects that result from Adderall usage.
The questions you might ask your doctor could include:
- Is Adderall an appropriate and safe drug for my needs?
- What possible side effects can I anticipate experiencing from Adderall, and how do I treat these?
- What can I do to help reduce any adverse impact Adderall can have on my child’s body weight?
- How much weight loss should be expected from Adderall? Does the weight gain come back after stopping taking the drug?
- What options for weight loss should I look into?
- If I stick to an exercise and diet plan, How much weight can I expect to shed and how fast?